Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 17, 2018, 12:54 PM MDT. It took effect at Sep 18, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2018, 12:54 PM MDT (18:54 UTC)
- In effect from
- Sep 18, 2018, 12:00 PM MDT
- Expired
- Sep 18, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
087 WWUS85 KCYS 171854 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1254 PM MDT Mon Sep 17 2018 ...RED FLAG WARNING FOR FWZ 303...304 AND 306 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY THIS AFTERNOON...AND AGAIN TUESDAY AFTERNOON. ...FIRE WEATHER WATCHES FOR FWZ 303...304 AND 306 FOR CONTINUED GUSTY WINDS AND LOW HUMIDITY WEDNESDAY... WYZ303-304-306-181000- /O.UPG.KCYS.FW.A.0023.180918T1800Z-180919T0200Z/ /O.NEW.KCYS.FW.W.0035.180918T1800Z-180919T0200Z/ /O.CON.KCYS.FW.W.0034.000000T0000Z-180918T0200Z/ /O.CON.KCYS.FW.A.0024.180919T1800Z-180920T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- 1254 PM MDT Mon Sep 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 306. * WIND...Southwest winds of 20 to 25 mph sustained with gusts to 35 mph today. These winds are expected again Tuesday and possibly Wednesday as well. * HUMIDITY...8 to 15 percent to occur each afternoon through Wednesday with poor overnight recoveries. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
772 WWUS85 KCYS 180133 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 733 PM MDT Mon Sep 17 2018 ...RED FLAG WARNING FOR FWZ 303...304 AND 306 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY TUESDAY AFTERNOON. ...FIRE WEATHER WATCHES FOR FWZ 303...304 AND 306 FOR CONTINUED GUSTY WINDS AND LOW HUMIDITY WEDNESDAY... WYZ303-304-306-180945- /O.CAN.KCYS.FW.W.0034.000000T0000Z-180918T0200Z/ /O.CON.KCYS.FW.W.0035.180918T1800Z-180919T0200Z/ /O.CON.KCYS.FW.A.0024.180919T1800Z-180920T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- 733 PM MDT Mon Sep 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...RED FLAG WARNING FOR MONDAY IS CANCELLED FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... The National Weather Service in Cheyenne has cancelled the Red Flag Warning that was in effect for Monday. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 306. * WIND...Southwest winds of 20 to 25 mph sustained with gusts to 35 mph expected Tuesday and possibly again on Wednesday as well. * HUMIDITY...8 to 15 percent to occur each afternoon with poor overnight recoveries. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
138 WWUS85 KCYS 180911 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 311 AM MDT Tue Sep 18 2018 ...RED FLAG WARNING FOR FWZ 303...304 AND 306 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY THIS AFTERNOON AND EARLY EVENING... ...FIRE WEATHER WATCH FOR FWZ 303...304 AND 306 FOR CONTINUED GUSTY WINDS AND LOW HUMIDITY WEDNESDAY... WYZ303-304-306-190200- /O.CON.KCYS.FW.W.0035.180918T1800Z-180919T0200Z/ /O.CON.KCYS.FW.A.0024.180919T1800Z-180920T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- 311 AM MDT Tue Sep 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 306. * WIND...Southwest winds of 20 to 25 mph sustained with gusts to 35 mph expected today and possibly again on Wednesday. * HUMIDITY...8 to 15 percent to occur each afternoon with poor overnight recoveries. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ Rubin
056 WWUS85 KCYS 181956 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 156 PM MDT Tue Sep 18 2018 ...RED FLAG WARNING FOR FWZ 303...304 AND 306 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY THROUGH EARLY THIS EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EVENING. WYZ303-304-306-191030- /O.UPG.KCYS.FW.A.0024.180919T1800Z-180920T0200Z/ /O.NEW.KCYS.FW.W.0036.180919T1800Z-180920T0200Z/ /O.CON.KCYS.FW.W.0035.000000T0000Z-180919T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- 156 PM MDT Tue Sep 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * WIND...Southwest winds of 20 to 25 mph sustained with gusts to 35 mph expected INTO THIS EVENING, and again on Wednesday. * HUMIDITY...8 to 15 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
389 WWUS85 KCYS 190146 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 746 PM MDT Tue Sep 18 2018 ...RED FLAG WARNING FOR FWZ 303...304 AND 306 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY WEDNESDAY AFTERNOON AND EVENING. WYZ303-304-306-191000- /O.EXP.KCYS.FW.W.0035.000000T0000Z-180919T0200Z/ /O.CON.KCYS.FW.W.0036.180919T1800Z-180920T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- 746 PM MDT Tue Sep 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Wednesday. * WIND...Southwest winds of 20 to 25 mph sustained with gusts to 35 mph expected Wednesday afternoon and evening. * HUMIDITY...8 to 15 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 17, 11:30 AM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 17, 11:30 AM MDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1130 AM MDT Mon Sep 17 2018
.SHORT TERM...(Today and tonight)
Issued at 230 AM MDT Mon Sep 17 2018
Forecast concerns remain critical fire weather conditions through
Wednesday this upcoming week.
Currently we have a cold front that lays roughly along a line from
Alliance to Douglas to Casper that then drops southwestward to
Rock Springs this morning. Across our western Counties (mainly
Carbon County) winds have remained elevated, gusting to 30 mph out
by Arlington to Rawlins and down to Dixon this morning. Winds at
Saratoga also elevated with 2AM gusts to 35 mph. Humidity
recoveries have been poor. Latest GOES 16 night fog imagery
showing the Ryan Wildfire remaining hot on imagery south of
Saratoga. Hot Spot satellite products shows fire continuing to
expand in coverage southwest of Skyline this morning, likely aided
by the increased winds and poor humidity recoveries.
GFS soundings showing winds mixing down from around 550mbs across
Carbon County this afternoon, which for today is 25 to 30kts.
Afternoon humidity expected in the low teen percent out there.
Given an active wildfire is ongoing out there in southern Carbon
County, decided to issue a Red Flag Warning for much of the lower
elevations of Carbon County. Higher elevations (Sierra Madre and
Snowy Ranges) look to have higher humidity this afternoon, so kept
305 and 307 out of the warnings.
.LONG TERM...(Tuesday through Sunday)
Issued at 230 AM MDT Mon Sep 17 2018
700mb winds on GFS remain elevated across Carbon County both
Tuesday and Wednesday west of the stalled out cold front. Decided
to continue the fire weather headlines as Watches for Carbon
County for Tuesday and Wednesday. Wednesday may actually see
higher winds out there as GFS 700mb winds increase to 30-35kts out
there.
To the east across the Nebraska Panhandle to maybe Cheyenne, we
could be dealing with low stratus and fog, especially Wednesday
morning as 850mb RH increases to 90-95 percent.
Wednesday afternoon could see quite a bit of showers activity east
of the front as an upper shortwave moves across the stalled front.
GFS continues to show widespread shower activity over the Laramie
Range that will likely drift off to the east during the afternoon
and evening hours.
Front gets booted east after the upper shortwave moves through
Thursday. Cool period Thursday and Friday as 700mb temperatures in
the mid single digits. Should get us back to near seasonal
temperatures.
&&
.AVIATION...(For the 18Z TAFS through Tuesday morning)
Issued at 1120 AM MDT Mon Sep 17 2018
VFR conditions expected through late this evening with isolated
showers and a few thunderstorms possible from KLAR eastward to KSNY
between 20z today to 04z Tuesday. West to southwest winds will gust
to 25 knots this afternoon, mainly around KRWL and KLAR, with
generally light and variable winds east of Interstate 25 across
western Nebraska. After midnight tonight, there is a good chance for
at least low stratus to develop with IFR or near IFR CIGS at KCDR,
KAIA, and possibly KBFF. Not forecasting any fog at this time, but
there is a 10 to 20 percent chance of some fog in these areas around
12z Tuesday.
&&
.FIRE WEATHER...
Issued at 230 AM MDT Mon Sep 17 2018
Critical fire weather conditions are expected across Carbon County
fire weather zones (FWZ 303, 304 and 306) this afternoon that
will persist each afternoon through Wednesday. This area will lay
south and west of a cold front that is expected to lay along the
east slopes of the Laramie Range, north to Casper and then west
to Rock Springs. Gusty west winds with afternoon humidity in the
low teen percent expected each afternoon through Wednesday. Red
Flag Warnings are in effect for these FWZs today, with Fire
Weather Watches Tuesday and Wednesday afternoons.
To the east of a line from Laramie to Douglas out into the
Nebraska Panhandle, humidity is expected to be higher and winds
less to preclude any critical fire weather conditions through
Wednesday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from noon today to 8 PM MDT this evening for
WYZ303-304-306.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for WYZ303-304-306.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for WYZ303-304-306.
NE...None.
&&
SHORT TERM...GCC
LONG TERM...GCC
AVIATION...TJT
FIRE WEATHER...GCCHazardous weather outlook, Sep 17, 4:27 AM MDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 427 AM MDT Mon Sep 17 2018 WYZ101>119-181030- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 427 AM MDT Mon Sep 17 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Elevated to critical fire weather conditions are forecast this afternoon across Carbon County. Red Flag Warnings are in effect for parts of Carbon County from noon to 8 PM today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Elevated to critical fire weather conditions are forecast for areas west of the Laramie Range Tuesday and Wednesday. Isolated to scattered thunderstorms will develop Wednesday through Thursday. Severe weather is not expected. .Spotter information statement... Spotter activation will not be needed today or tonight. NEZ002-003-019>021-054-055-095-096-181030- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 427 AM MDT Mon Sep 17 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms will develop this afternoon mainly across the southern Nebraska Panhandle. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered thunderstorms will develop Wednesday through Thursday. Severe weather is not expected. .Spotter information statement... Spotter activation will not be needed today and tonight.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 1:37 AM MDT | Fire Weather Watch | CYS | 11 hr | |
| Sep 17, 1:37 AM MDT | Fire Weather Watch | CYS | 36 hr | |
| Sep 17, 1:37 AM MDT | Red Flag Warning | CYS | 18 hr |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.